Alert archive / Missouri / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 360, NWS St. Louis, MO

July 8, 20087 counties in Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jul 8, 2008, 4:52 PM CDT for 7 counties in Missouri. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2008, 4:52 PM CDT (21:52 UTC)
Expired
Jul 8, 2008, 5:45 PM CDT
In force
53 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon

Counties Audrain County, MO, Callaway County, MO, Lincoln County, MO, Montgomery County, MO, Pike County, MO, Ralls County, MO, Warren County, MO

The radar

The St Louis radar (KLSX), 90 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 8, 1:54 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.9 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2008-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1492 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2008-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1492 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
748 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 082152
SVRLSX
MOC007-027-113-139-163-173-219-082245-
/O.NEW.KLSX.SV.W.0360.080708T2152Z-080708T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
452 PM CDT TUE JUL 8 2008

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN AUDRAIN COUNTY IN CENTRAL MISSOURI
  NORTHEASTERN CALLAWAY COUNTY IN CENTRAL MISSOURI
  WESTERN LINCOLN COUNTY IN EAST CENTRAL MISSOURI
  MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI
  NORTHERN WARREN COUNTY IN EAST CENTRAL MISSOURI
  WESTERN PIKE COUNTY IN NORTHEAST MISSOURI
  SOUTHWESTERN RALLS COUNTY IN NORTHEAST MISSOURI

* UNTIL 545 PM CDT

* AT 449 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 5 MILES SOUTH OF PERRY TO 4 MILES NORTH OF MARTINSBURG TO
  SHAMROCK...AND WERE MOVING EAST AT 32 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WELLSVILLE...
  MINEOLA...
  VANDALIA...
  MONTGOMERY CITY...
  BUELL...
  NEW FLORENCE...
  CURRYVILLE...
  NEW HARTFORD...
  BELLFLOWER...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3917 9173 3934 9173 3936 9172 3946 9172
      3944 9103 3943 9101 3915 9100 3887 9113
      3888 9185
TIME...MOT...LOC 2152Z 272DEG 28KT 3937 9161 3916 9161
          3897 9169

$$

CARNEY
2 follow-up statements
000 
WWUS53 KLSX 082217
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
516 PM CDT TUE JUL 8 2008

MOC027-082226-
/O.CAN.KLSX.SV.W.0360.000000T0000Z-080708T2245Z/
CALLAWAY MO-
516 PM CDT TUE JUL 8 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CALLAWAY COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAVE MOVED EAST OF THE AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM.

LAT...LON 3945 9111 3943 9101 3915 9100 3887 9113
      3888 9165 3897 9165 3930 9156 3945 9154
TIME...MOT...LOC 2216Z 271DEG 31KT 3939 9125 3915 9129
          3896 9138

$$

MOC007-113-139-163-173-219-082245-
/O.CON.KLSX.SV.W.0360.000000T0000Z-080708T2245Z/
WARREN MO-MONTGOMERY MO-LINCOLN MO-AUDRAIN MO-PIKE MO-RALLS MO-
516 PM CDT TUE JUL 8 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR EASTERN AUDRAIN COUNTY IN CENTRAL MISSOURI...AND WESTERN
LINCOLN...MONTGOMERY AND NORTHERN WARREN COUNTIES IN EAST CENTRAL
MISSOURI...AND SOUTHERN RALLS AND PIKE COUNTIES IN NORTHEAST
MISSOURI...

AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CURRYVILLE TO NEW HARTFORD TO NEW FLORENCE...AND WERE
MOVING EAST AT 36 MPH.

LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...TRUXTON...
OLNEY...CYRENE...SILEX...EDGEWOOD...WHITESIDE...HAWK POINT AND EOLIA.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3945 9111 3943 9101 3915 9100 3887 9113
      3888 9165 3897 9165 3930 9156 3945 9154
TIME...MOT...LOC 2216Z 271DEG 31KT 3939 9125 3915 9129
          3896 9138

$$

CARNEY
000 
WWUS53 KLSX 082245
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
545 PM CDT TUE JUL 8 2008

MOC007-113-139-163-173-219-082255-
/O.EXP.KLSX.SV.W.0360.000000T0000Z-080708T2245Z/
WARREN MO-MONTGOMERY MO-LINCOLN MO-AUDRAIN MO-PIKE MO-RALLS MO-
545 PM CDT TUE JUL 8 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN AUDRAIN COUNTY IN
CENTRAL MISSOURI...AND WESTERN LINCOLN...MONTGOMERY AND NORTHERN
WARREN COUNTIES IN EAST CENTRAL MISSOURI...AND SOUTHERN RALLS AND
PIKE COUNTIES IN NORTHEAST MISSOURI EXPIRES AT 545 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM.
 
LAT...LON 3945 9111 3943 9101 3915 9100 3887 9113
      3888 9165 3897 9165 3930 9156 3945 9154
TIME...MOT...LOC 2217Z 271DEG 31KT 3939 9124 3915 9128
          3896 9137

$$

CARNEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:47 PM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, Jul 8, 2:47 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
247 PM CDT TUE JUL 8 2008

.DISCUSSION...
/243 PM CDT TUE JUL 8 2008/
COLD FRONT EXTENDED FROM NORTHEAST IA ACROSS THE NORTHWEST CORNER OF
MO INTO SOUTHWEST KS THIS AFTERNOON. EXPECT FRONT TO SAG
SOUTHEASTWARD TONIGHT AND ON WEDNESDAY AND STALL OUT TO OUR
SOUTHEAST. CONVECTION WAS INCREASING/ADVECTING INTO THE FORECAST
AREA. LAPS DATA INDICATED THE HIGHEST CAPES WERE LOCATED OVER
CENTRAL MO WITH LI-S OF -5.

SIGNIFICANT MOISTURE IS FORECAST IN THE VICINITY OF THE FRONT WITH
KS IN THE MID 30S TO AROUND 40 LATE THIS AFTERNOON AND TONIGHT.
HEAVY RAIN EXPECTED TONIGHT VICINITY OF THE FRONT AS IT MOVES SLOWLY
SOUTHEASTWARD. FLASH FLOOD WATCH ISSUED FOR A PORTION OF CENTRAL AND
EAST CENTRAL MO FOR TONIGHT.

MODELS ARE SIMILAR IN FORECASTING THAT DRIER AIR WILL ADVECT INTO
THE AREA ON WEDNESDAY. EXPECT THE CONVECTION WILL BE ACROSS THE
SOUTHERN PORTION OF THE AREA ON WEDNESDAY.

THE HEAT WAVE THAT WAS PREVIOUSLY EXPECTED FOR LATE IN THE WEEK AND
OVER THE WEEKEND HAS BEEN CUT SHORT. THE ECMWF AND GFS FORECAST
ANOTHER COLD FRONT WILL MOVE INTO THE AREA SATURDAY NIGHT. LARGE
HIGH WILL PUSH INTO THE MIDWEST BEHIND THE FRONT.

TPS
&&

.AVIATION...
/1245 PM CDT TUE JUL 8 2008/
FOR THE 18Z TAFS...RATHER COMPLICATED FORECAST FOR THIS TAF
PACKAGE. LATEST RADAR TRENDS WOULD INDICATE THAT ONGOING
CONVECTION ACROSS SW MO AND ERN KS WILL CONTINUE TO PROPAGATE ENE
INTO CENTRAL AND ERN MO THIS AFTERNOON. WITH AIRMASS DESTABILIZING
AHEAD OF THIS AREA OF CONVECTION...TSRA MAY DEVELOP AND AFFECT
SITES EARLIER THAN TEMPOS IN FORECAST BUT THE GENERAL TREND SHUD
BE CORRECT. WITH THE COLD FRONT STILL IN NRN IA...EXPECT CONVECTION
TO DEVELOP ALONG AND AHEAD OF A PREFRONTAL TROF LATER THIS
AFTERNOON. THIS CONVECTION IS EXPECTED TO MOVE SWD THIS EVE AND
AFFECT COU...STL AND SUS AROUND MIDNIGHT. BEHIND THE FRONT...WINDS
WILL BECOME NLY AND CIGS WILL LIFT LATE TONIGHT AND TOMORROW
MORNING.

TILLY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR BOONE-CALLAWAY-
     COLE-CRAWFORD-FRANKLIN-GASCONADE-MONITEAU-OSAGE-WASHINGTON.

IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jul 8, 3:19 PM CDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
319 PM CDT TUE JUL 8 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-091215-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
319 PM CDT TUE JUL 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY AS A COLD FRONT MOVES SLOWLY SOUTH
ACROSS THE MIDWEST. A FEW OF THE STORMS MAY BE SEVERE WITH
DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. LOCALLY HEAVY RAINFALL
IS ALSO LIKELY.

MODERATE RIVER FLOODING WILL CONTINUE ALONG PARTS OF THE
MISSISSIPPI RIVER. SEE THE APPROPRIATE FLOOD STATEMENT FOR
SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE LIKELY WEDNESDAY ALONG AND SOUTH OF INTERSTATE
70 AS THE COLD FRONT SLOWLY PUSHES SOUTH OF THE AREA.

THERE IS A CHANCE OF THUNDERSTORMS ON SATURDAY AND SATURDAY NIGHT
AS ANOTHER COLD FRONT IS FORECAST TO MOVE INTO THE REGION.
ANOTHER CHANCE OF THUNDERSTORMS IS IN THE FORECAST FOR MONDAY.

MODERATE RIVER FLOODING WILL CONTINUE ALONG PARTS OF THE
MISSISSIPPI RIVER. SEE THE APPROPRIATE FLOOD STATEMENT FOR
SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

In the hours before

Local storm report, Jul 8, 4:00 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
400 PM CDT TUE JUL 08 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     HANNIBAL                39.71N  91.38W
07/08/2008                   MARION             MO   LAW ENFORCEMENT

            LARGE TREE LIMBS DOWN IN THE CITY OF HANNIBAL

&&

EVENT NUMBER 00634

PRZYBYLINSKI
Local storm report, Jul 8, 4:10 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
410 PM CDT TUE JUL 08 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     4 NE PITTSFIELD         39.65N  90.76W
07/08/2008                   PIKE               IL   LAW ENFORCEMENT

            LARGE TREE LIMBS DOWN 4 MILES NORTHWEST OF PITTSFIELD
            ILLINOIS NEAR HIGHWAY 106

&&

EVENT NUMBER 00635

PRZYBYLINSKI
Local storm report, Jul 8, 4:28 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
428 PM CDT TUE JUL 08 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0424 PM     FLASH FLOOD      5 SW HANNIBAL           39.66N  91.45W
07/08/2008                   RALLS              MO   TRAINED SPOTTER

            ESTIMATED FOOT OF WATER OVER CEDAR COVE PLACE.

&&

EVENT NUMBER 00636

SIPPRELL
Local storm report, Jul 8, 4:29 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
429 PM CDT TUE JUL 08 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0424 PM     HEAVY RAIN       4 SW HANNIBAL           39.67N  91.44W
07/08/2008  M2.17 INCH       RALLS              MO   TRAINED SPOTTER

            RESIDENT ALONG CEDAR COVE PLACE REPORTS 1.46 INCHES
            FELL IN ONE HOUR. DAILY TOTAL OF 2.17 INCHES IS SINCE
            MIDNIGHT.

&&

EVENT NUMBER 00637

SIPPRELL
Local storm report, Jul 8, 4:43 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
443 PM CDT TUE JUL 08 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     MEXICO                  39.17N  91.87W
07/08/2008                   AUDRAIN            MO   TRAINED SPOTTER

            POWER LINES AND POWER POLES DOWN AT THE INTERSECTION OF
            HIGHWAY 22 AND RINGO STREET ... IN ADDITION TO PEA SIZED
            HAIL.

&&

EVENT NUMBER 00638

SIPPRELL
Local storm report, Jul 8, 4:45 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
445 PM CDT TUE JUL 08 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0444 PM     TSTM WND DMG     ROODHOUSE               39.48N  90.37W
07/08/2008                   GREENE             IL   TRAINED SPOTTER

            10 FOOT LONG TREE LIMBS DOWNED

&&

EVENT NUMBER 00639

TES

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 1:45 PM CDTFlash Flood WatchLSXAudrain, Boone, Callaway, Cole, Crawford, Franklin and 14 more14 hr
Jul 8, 2:41 PM CDTAreal Flood AdvisoryLSXShelby6 hr
Jul 8, 2:45 PM CDTSevere Thunderstorm WarningLSXMarion, Ralls45 min
Jul 8, 3:10 PM CDTFlash Flood WarningLSXRalls5 hr
Jul 8, 3:14 PM CDTFlash Flood WarningLSXMarion5 hr
Jul 8, 3:29 PM CDTTornado WarningLSXRalls46 min
Jul 8, 4:02 PM CDTSevere Thunderstorm WarningLSXAudrain, Boone30 min
Jul 8, 4:31 PM CDTAreal Flood AdvisoryLSXMonroe3 days

Nearby

Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.